MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 STD OFF; FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 STD OFF; FEMORAL STEM
Catalog Number 157001100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Cellulitis (1768); Erythema (1840); Hematoma (1884); Pain (1994); Swelling/ Edema (4577)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Initial reporter occupation: lawyer.Component code: appropriate term/code not available (g07002) used to capture no findings available.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This complaint was created in relation to aei note a-8851225 under (b)(4) stated that (b)(4) medical records ad 1 mar 2023 (2), (b)(4) medical records ad 1 mar 2023 (3) were reviewed by clinician.On (b)(6) 2010, the patient had a right total hip arthroplasty to address osteoarthritis.Depuy components were implanted at this time.On (b)(6) 2022, the patient had a right revision to address failed right total hip arthroplasty.It was noted the patient had pain, elevated serum levels of cobalt and chromium, and radiographs showed osteolysis.Depuy metal on metal head/liner were revised to a poly on ceramic construct.Depuy components were implanted during this procedure.(b)(4).On (b)(6) 2022, the patient had a right hip revision to address right hip cellulitis.The postoperative diagnosis included hematoma and fascia/gluteus dehiscence.The patient was experiencing swelling, pain and some redness.The patient was noted to be 6 weeks postop from right revision to ceramic on poly bearing surface.Doi: (b)(6) 2010- cup, stem and 2 bone screws.Doi: (b)(6) 2022-ceramic head and poly liner.Dor: (b)(6) 2022.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update: 03-oct-2023.No device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: b5 and b7.
 
Event or Problem Description
Medical records received.On (b)(6) 2022, the patient had a right hip revision, culture, irrigation, and debridement to address hematoma, cellulitis, and fascia/gluteus dehiscence.The indications for surgery also included: pain.The liner/head was revised and a wound vac was placed.

Brand Name
SUMMIT POR TAPER SZ4 STD OFF
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16654669
Report Number1818910-2023-07017
Device Sequence Number15107123
Product Code LPH
UDI-Device Identifier10603295059356
UDI-Public10603295059356
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Catalogue Number157001100
Device Lot NumberEP4C31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer08/24/2023
10/03/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date09/21/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 32IDX50OD; DLT TS CER HD 12/14 32MM +9; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINNACLE SECTOR II CUP 50MM; UNK HIP ACETABULAR LINER POLY; UNK HIP BONE SCREW; UNK HIP BONE SCREW; UNK HIP FEMORAL HEAD CERAMIC; UNK HIP FEMORAL STEM SUMMIT; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale